4+ MONTHS ago I had botox @ a registered provider.4 days later, my eyes were swollen w/ huge bags under.I have NOT improved & can verify w/pictures that I did NOT have this b4 botox.They injected forehead & area inside nose.I was NOT injected under eyes. I am healthy, active, fit & 28. Oculoplastic Surgeon said disfigurement was absolutely caused from botox paralyzing muscle around my eyes. He said he has seen this last over a year & longer. I am devestated & look hideous. Will I need surgery?
Horrific Permanent Botox Damage (Swollen,sunken Eyes,w/ Bags)-what Surgey Will Be Needed 2 Correct? (photo)
Doctor Answers 9
Botox and wrinkles around the eyes
Was any other treatment performed at the same time as the botox? Has anything else changed - for example, exposure to new allergens (pets, mold, dust, etc)? I have treated over 10,000 patients with botox during my 12 years in practice and have not seen this kind of problem. Whatever you do, do not rush to have surgery performed. Any botox effect is temporary.
Don't rush to surgery for a Botox problem
It is unfortunate that you had this bad experience. It is extremely unusual to have these kind of problems based on the injections which you described. However, if the problem did arise from the Botox injections, the good news is that you should see the problems resolve. The muscles around the eye are relatively small and weak and so it may take some months more before your muscles return to full function. However, they very well should return to full function given enough time, and therefore I would not recommend surgery at this time.
In the meantime, some facial exercises might be of help and using some products to improve the appearance of the eye may help as well (SkinMedica Uplifting Eye Serum or TNS Eye repair). Best Wishes.
Swelling eyebag after Botox
I am sorry to hear about your experiences. As much as you are anxious to get it corrected, the best course of action is to wait it out. Botox works on muscle which will regain normal function over time. Surgery will not help or correct your condition. Massage therapy may help decrease the swelling.
Stewart Wang, MD FACS, Wang Plastic Surgery
You might also like...
Swollen eyes with Botox?
Sorry to hear that you have had what you think is such a bad experience with Botox. However, if the Botox was injected where you described and a reasonable amount was used I do not think that this has resulted from those injections. If more than I would think was injected or injected to areas that you do not remember I suppose it is possible but this is not a common result that we see even when injected around the eyes. All that being said, I would not worry because it should wear off and you should expect no permanent damage.
Horrific botox results
I would continue to wait at least another 3-4 months to regain all muscle tone before considering any intervention. I am sorry you are going through this. It's very hard to "just wait", but doing something to soon will result in over correction and further problems.
I am sorry that you are having a problem. If it occurred because of botox, then you should wait for it to settle down. It may take a few months.
Botox and longevity
It's unclear how many units you had injected and exactly where it was placed - inside your nose? You'll likely have to wait for the product to wear off, which can be anywhere from 8 weeks to 4 months or longer.
Horrific damage from Botox
I'm really sorry. The only positive thing in this situation is that Botox isn't permanent. I'm assuming that your injector must have put Botox under your eyes? Even though this isn't recommended and I don't know the dosage that was done, Botox is temporary, so even when it goes wrong, it will resolve with time. If you've already seen an OS, then I'd go with what he says. It can last awhile, but it's not going to be permanent. I wouldn't recommend surgery, as again, the issue is going to be temporary and if you underwent surgery, when the Botox does dissipate, you might have overcorrected.
Sorry to hear about your bad experience. BOTOX Cosmetic does not produce permanent results. Depending on its dilution, the results may last anywhere from around 2-6 months. Although unsettling, the best thing to do is nothing and let its effect dissipate.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.